Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 5, NWS Charleston, WV

August 7, 2023Boyd County, Carter County, Greenup County, Kentucky

NWS Charleston, WV issued this tornado warning at Aug 7, 2023, 2:09 PM EDT for Boyd County, Carter County, Greenup County, Kentucky. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2023, 2:09 PM EDT (18:09 UTC)
Expired
Aug 7, 2023, 2:45 PM EDT
In force
36 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Boyd County, KY, Carter County, KY, Greenup County, KY

The radar

The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:20 PM EDTTSTM WND DMG4 Sw Wurtland, KYDowned tree reported on Leadingham Road off State Route 207.
Aug 7, 2:30 PM EDTTSTM WND DMG8 Nne Grayson, KYMultiple trees down in Old Town area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 10:57 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

348 
WFUS51 KRLX 071809
TORRLX
KYC019-043-089-071845-
/O.NEW.KRLX.TO.W.0005.230807T1809Z-230807T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston WV
209 PM EDT Mon Aug 7 2023

The National Weather Service in Charleston West Virginia has issued a

* Tornado Warning for...
  Northwestern Boyd County in northeastern Kentucky...
  Southeastern Greenup County in northeastern Kentucky...
  Northeastern Carter County in northeastern Kentucky...

* Until 245 PM EDT.
    
* At 209 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Carter Caves State Park, moving east at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gesling around 215 PM EDT.
  Oldtown around 220 PM EDT.
  Naples and Coalton around 225 PM EDT.
  Princess around 230 PM EDT.
  Cannonsburg around 235 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Flatwoods, Raceland, Hopewell, and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3838 8310 3844 8311 3854 8273 3837 8269
TIME...MOT...LOC 1809Z 261DEG 42KT 3840 8318 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

08
4 follow-up statements
987 
WWUS51 KRLX 071817
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
217 PM EDT Mon Aug 7 2023

KYC019-043-089-071845-
/O.CON.KRLX.TO.W.0005.000000T0000Z-230807T1845Z/
Boyd KY-Greenup KY-Carter KY-
217 PM EDT Mon Aug 7 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
NORTHWESTERN BOYD...SOUTHEASTERN GREENUP AND NORTHEASTERN CARTER
COUNTIES...
    
At 217 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Oldtown, or near Grayson, moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Naples, Oldtown, and Coalton around 220 PM EDT.
  Princess around 225 PM EDT.
  Cannonsburg around 230 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Flatwoods, Raceland, Hopewell, and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3838 8302 3846 8303 3854 8273 3837 8269
TIME...MOT...LOC 1817Z 260DEG 26KT 3843 8296 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KH
235 
WWUS51 KRLX 071823
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
223 PM EDT Mon Aug 7 2023

KYC043-071832-
/O.CAN.KRLX.TO.W.0005.000000T0000Z-230807T1845Z/
Carter KY-
223 PM EDT Mon Aug 7 2023

...THE TORNADO WARNING FOR NORTHEASTERN CARTER COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM EDT for northeastern
Kentucky.

LAT...LON 3854 8273 3837 8269 3838 8284 3840 8291
      3840 8294 3848 8295
TIME...MOT...LOC 1822Z 261DEG 42KT 3844 8288 

$$

KYC019-089-071845-
/O.CON.KRLX.TO.W.0005.000000T0000Z-230807T1845Z/
Boyd KY-Greenup KY-
223 PM EDT Mon Aug 7 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
NORTHWESTERN BOYD AND SOUTHEASTERN GREENUP COUNTIES...
    
At 222 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Oldtown, or 7 miles northeast of Grayson, moving
east at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Cannonsburg, Princess, Naples, and Coalton around 230 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Flatwoods, Raceland, Hopewell, and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3854 8273 3837 8269 3838 8284 3840 8291
      3840 8294 3848 8295
TIME...MOT...LOC 1822Z 261DEG 42KT 3844 8288 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KH
066 
WWUS51 KRLX 071829
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
229 PM EDT Mon Aug 7 2023

KYC019-089-071845-
/O.CON.KRLX.TO.W.0005.000000T0000Z-230807T1845Z/
Boyd KY-Greenup KY-
229 PM EDT Mon Aug 7 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
NORTHWESTERN BOYD AND SOUTHEASTERN GREENUP COUNTIES...
    
At 228 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Naples, or near Cannonsburg, moving east at 50 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Cannonsburg around 235 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Flatwoods, Raceland, and Russell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3854 8273 3837 8269 3838 8284 3839 8287
      3850 8288
TIME...MOT...LOC 1828Z 261DEG 42KT 3845 8278 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

KH
662 
WWUS51 KRLX 071836
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
236 PM EDT Mon Aug 7 2023

KYC019-089-071845-
/O.EXP.KRLX.TO.W.0005.000000T0000Z-230807T1845Z/
Boyd KY-Greenup KY-
236 PM EDT Mon Aug 7 2023

...THE TORNADO WARNING FOR NORTHWESTERN BOYD AND SOUTHEASTERN GREENUP
COUNTIES WILL EXPIRE AT 245 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 PM EDT for northeastern
Kentucky.

LAT...LON 3854 8273 3837 8269 3838 8284 3839 8287
      3850 8288
TIME...MOT...LOC 1835Z 261DEG 42KT 3846 8268 

$$

KH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Aug 7, 11:05 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Aug 7, 11:05 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1105 AM EDT Mon Aug 7 2023

.SYNOPSIS...
Strong to severe thunderstorms are possible this afternoon and
evening. Cold front crosses tonight. Turning briefly drier by
the middle of the week, with rain potential returning Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1103 AM Monday...

In coordination with SPC, Tornado Watch 599 has been issued for
the entire area until 6:00 PM Eastern Daylight Time.

As of 934 AM Monday...

The forecast largely remains on track in this morning's update,
and no changes were needed at this time. However, the SPC has
updated the Day 1 Outlook, placing southern and eastern
portions of West Virginia and southwest Virginia in a Moderate
Risk (Level 4 out of 5) for severe weather, mainly due to the
potential for damaging winds. All severe hazards will be
possible today (damaging winds, hail, a tornado or two) with the
timing beginning midday, lasting through the evening hours.

As of 536 AM Monday...

No changes needed to the forecast at this time as it remains on
track. MCV is moving into our Ohio counties currently, gusty
showers and a few rumbles of thunder are likely for the next
bit. This will continue to move NE into northwestern WV, moving
over the Parkerburg area.

As of 335 AM Monday...

Key Points:

  * Enhanced Risk for severe storms exists across all of West
    Virginia, Kentucky, and Virginia Counties, including much of
    Ohio on today.

  * Slight Risk for severe storms exists in Morgan and Perry
    counties, as well as the western portions of Vinton and
    Athens counties in Ohio.

  * Marginal Risk for Excessive Rainfall exists over the entire
    area today.

  * Main threats: Widespread damaging winds, hail, heavy rain,
    and tornadoes.

Overview:

A combination of two distinctive triple-point low pressure
systems will continue to affect the area today. As a result, 2-3
rounds of strong to severe weather are likely throughout the
day. Parameters support damaging winds, hail, heavy rainfall,
and even some tornadoes. Localized water issues could be
possible today.

Guidance is currently split on timing for these systems though
and there is a chance that the first round could disrupt the
afternoon convection if it lingers this morning, thus lessening
the severe threat.

This Morning:

Currently, some training showers and thunderstorms are extended
from the Metro Valley up to the Clarksburg area. The first
triple point is set up north of us keeping the CWA in a broad
warm sector, which is inundating the region with an oppressive
mugginess.

A cold front is stalled to our north and west and a
weakening MCS is latched on to the boundary, moving eastward.
There is noticeable outflow boundary out ahead of this system,
which could be a source for storms to fire along later. Expecting
showers and storms from this system to arrive between 4-5AM.
Heavy rain and lightning are possible with this first round,
though most of these storms should say below severe criteria.
PWATS are currently anywhere from 1.4"-1.9", so will have to
watch hydro for any issues. There is a chance that this first
round could disturb the afternoon convection if it lingers
around through say 8-9 this morning.

The second triple-point system approaches from the northwest
early Monday morning and stalls, while a potent upper level
low/trough approaches from the west. This will be the primary
key that starts and ignites the second round of convection this
afternoon.

This Afternoon:

Multicell clusters are likely to start spawning in the
southwest and western side of the forecast area early this
afternoon as the trough and a LLJ really get cranking.
Parameters are impressive and this setup is almost reminiscent
to something that we would see in the springtime. CAMs are
projecting 2,000+J/KG of CAPE, which is enough to get some
decent updrafts going this afternoon as a potent trough moves
over. There will be no problem getting storms to fire with
higher CAPE and lift/forcing from the strong trough and cold
front.

Wind shear values are the most impressive with 40-60kts
effective being forecasted, which is favorable for supercells
and tornadoes. Low-level wind parameters are concerning with
0-1 SRH ranging anywhere from 100-300 m2/s2 and 0-1 shear
ranging from 30-45kts. It would not take much to get rotation
with cells that fire in this environment, especially paired with
low LCLs(<700 meters) from abundant moisture and high dew
points. The chance for tornadoes is low though compared to other
factors.

Damaging winds will be the main concern, especially with a
crossover winds aloft hauling at 50-80kts and an amplifying
low-level jet overhead. Mixing will be high today and getting
these winds down to the surface will be effortless. PWATS are
progged to be in anywhere from 1.5"-2.5", so localized flash
flooding may be likely in some heavier downpours.

The final round of storms will likely be later in the afternoon
through the early evening as the cold front pushes through and
grapples any remnant convection and molds a QLCS feature.
Widespread damaging winds will result and a spin-up or two in
the line cannot be ruled out, especially closer to the low
center where winds are more backed. Ripples of vorticity and the
LLJ moving through aloft could enhance showers and storms.
Repetitive downpours over the same areas or excessive rainfall
rates could produce more flooding problems.

Temperatures:

Muggy and hot, with lowland highs in the low to mid 80s, the
mountains in the 70s and 80s. Dew points will be oppressive in
the low to mid 70s. More comfortable and quiet weather is on the
way though.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
As of 330 AM Monday...

High pressure and dry air working in on NW'ly breezes should
bring a fairly quick end to any lingering showers by around
midday Tuesday. However, some low or mid clouds may linger along
and just west of the higher terrain through the day. With the
strength of the front and trailing high (for this time of year),
the pressure gradient will likely maintain gusty winds across
the entire area initially, becoming more limited to the higher
terrain by Tuesday evening and night. At this point, do not
anticipate the higher terrain reaching Wind Advisory criteria,
but we could still see gusts over 30kts on the highest ridges
through the day on Tuesday. The dry weather and partly to mostly
clear skies persist through the night and into the midday
portion of Wednesday. Some isolated showers and t-storms may
work into the southwestern most slice of the CWA later Wednesday
afternoon and evening, but it seems more likely that activity
largely holds off until after sunset as the next disturbance
tracks east through the Midwest and Lower Ohio Valley.

Temps look to remain a bit below normal on Tuesday in the wake
of the cold front, with lower elevation highs in the upper 70s
to lower 80s, and the mountains in the 60s to lower 70s. A bit
of a rebound is expected for Wednesday, with highs closer to
normal - low to mid 80s in the lowlands, and upper 60s to
mid-70s in the higher terrain.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 345 AM Monday...

This next system will push more widespread showers and some
embedded thunderstorms in from the west Wednesday night, with
likely POPs entering the western part of the CWA by around
midnight. The best chance for heavier rain and thunderstorms
looks to be during the day Thursday, as the upper-level trough
and surface front close in on the CWA. As that trough and
surface front slide to the east, shower chances quickly diminish
under upper-level ridging and surface high pressure, both of
which look to be fairly weak. As such, we can expect at least
diurnal shower and t-storm chances for Friday, with the best
chances in the mountains. Most of the long-range guidance shows
another front impacting us sometime over the weekend. However,
timing varies between Friday night and Saturday night, and
there's also not much agreement on strength, either, so for now
POPs are kept under 50% across the area.

As far as temps go, we look to be a fair amount below normal
for Thursday, thanks to the expected widespread clouds and rain,
and the frontal passage. Highs are currently forecast to remain
in the 70s for most of the CWA. Expect a bit of a rebound for
Friday with SW'ly breezes developing under at least partially
clearing skies. The high degree of uncertainty on next weekend's
weather pattern and timing lends itself to significant
uncertainty on the temperature forecast, as well.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
As of 642 AM Monday...

Currently, seeing some training showers and storms up towards
CKB/EKN. TSRA is affecting PKB with MVFR restrictions. This
should exit by ~12Z,with maybe a few remnant showers floating
around up north and to the west.

Mainly VFR conditions can be expected this morning with a SCT to
BKN CU deck, until around ~17-18Z, when storms will start to
fire. Showers and thunderstorms throughout the day could cause
restrictions. A final round may fire along the cold front
passage from ~20-21Z, if the environment isn't corrupted by any
early convection, and it will then push eastward. Some of the
stronger and severe thunderstorms in the afternoon could become
severe with damaging winds, large hail, and possibly tornadoes.

Winds this period pick up from the SW this morning and could be
gusty at times. Opted to put LLWS in the TAF this afternoon
afternoon for sites in the mountains and further north towards
the low pressure center and stronger cold front forcing. HRRR is
forecasting anywhere from 45-60kts of LLWS along the cold front
~20-22Z this afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing, intensity, and location of
thunderstorms today could vary. Restrictions within these
storms may vary from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    H    H    H    M    H    H
PKB CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z TUESDAY...
IFR conditions possible in any heavier showers or thunderstorms
into Tuesday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/LTC
NEAR TERM...LTC/JMC
SHORT TERM...FK
LONG TERM...FK
AVIATION...LTC
Hazardous weather outlook, Aug 7, 11:01 AM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1101 AM EDT Mon Aug 7 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-081515-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
1101 AM EDT Mon Aug 7 2023

...TORNADO WATCH 599 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Aug 7, 1:51 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
151 PM EDT Mon Aug 7 2023

WVZ011-020-031-071815-
Doddridge WV-Harrison WV-Tyler WV-
151 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of northeastern
Doddridge, east central Tyler and northwestern Harrison Counties
through 215 PM EDT...

At 151 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Jacksonburg, or 13 miles southeast of Middlebourne,
moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Center Point, Sedalia, and Lima.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 600 PM EDT for northern West
Virginia.

&&

LAT...LON 3947 8071 3948 8067 3946 8067 3947 8064
      3944 8060 3945 8058 3943 8058 3944 8056
      3943 8054 3944 8051 3946 8051 3947 8049
      3946 8042 3932 8066 3945 8078 3949 8073
TIME...MOT...LOC 1751Z 249DEG 28KT 3941 8069

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

11
Local storm report, Aug 7, 1:53 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
153 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     Hail             4 SE Ceredo             38.36N 82.51W
08/07/2023  E0.75 inch       Wayne              WV   Trained Spotter

&&

GW
Local storm report, Aug 7, 1:56 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
156 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     Hail             4 N Salem               39.34N 80.58W
08/07/2023  E0.50 inch       Doddridge          WV   Public

&&

GW
Special weather statement, Aug 7, 2:00 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
200 PM EDT Mon Aug 7 2023

OHZ085-WVZ008-009-016-017-071815-
Meigs OH-Jackson WV-Roane WV-Wirt WV-Wood WV-
200 PM EDT Mon Aug 7 2023

...A strong thunderstorm will impact portions of southeastern Meigs,
southwestern Wirt, northwestern Roane, northern Jackson and south
central Wood Counties through 215 PM EDT...

At 200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ravenswood, or near Ripley, moving east at 30 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ripley, Ravenswood, Sandyville, Reedy, Cottageville, Mount Alto,
Peewee, Evans, Morristown, Rockport, and Leroy.

This includes Interstate 77 in West Virginia between mile markers 137
and 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM EDT for southeastern
Ohio...and western, central and northwestern West Virginia.

&&

LAT...LON 3885 8139 3878 8183 3891 8192 3894 8189
      3911 8151
TIME...MOT...LOC 1800Z 249DEG 28KT 3889 8176

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

11
Local storm report, Aug 7, 2:06 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
206 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Hail             Barboursville           38.40N 82.29W
08/07/2023  M1.50 inch       Cabell             WV   Trained Spotter

            Trained spotter reported 1.5 inch hail.

&&
Local storm report, Aug 7, 2:08 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Charleston WV
208 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Hail             2 SE Huntington         38.39N 82.40W
08/07/2023  E1.00 inch       Cabell             WV   Dept of Highways

            DOH reports quarter sized hail.

&&

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:05 PM EDTSevere Thunderstorm WarningRLXCarter, Greenup25 min
Aug 7, 2:39 PM EDTSevere Thunderstorm WarningRLXCarter, Lawrence36 min
Aug 7, 2:46 PM EDTSevere Thunderstorm WarningRLXBoyd16 min
Aug 7, 3:17 PM EDTSevere Thunderstorm WarningRLXLawrence28 min
Aug 7, 3:48 PM EDTSevere Thunderstorm WarningRLXLawrence27 min

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.